Background: Bronchiolitis obliterans organising pneumonia is a rare complication associated with calcineurin inhibitors and mammalian target of rapamycin inhibitors. While bronchiolitis obliterans organising pneumonia in adult transplant patients has been reported, it has not been well described in pediatric transplant patients. Case description: We present a case of a 19-month-old male patient with dilated cardiomyopathy who underwent orthotropic heart transplantation at 14 months of life for heart failure refractory to medical therapy. Approximately 4 months post-transplant, he presented with diarrhea and vomiting with acute kidney injury secondary to dehydration. His tacrolimus level on admission and first week of hospitalisation was within target range of 10-12 ng/ml. He was diagnosed with esophagitis and prescribed proton pump inhibitors. Our patient subsequently developed significant respiratory distress with initial chest radiograph showing right lower lobe opacities. Repeat tacrolimus at the time of worsening respiratory status was 84.2 ng/dL and his tacrolimus was held. He required intubation due to significant hypoxia with progression of lung to disease and development of diffuse bilateral opacities consistent with acute respiratory distress syndrome. Despite initiation of steroids and aggressive ventilator management, he continued to be hypoxic on maximal respiratory support. After 28 days post admission, support was withdrawn. On autopsy, his lung biopsy findings were consistent with bronchiolitis obliterans organising pneumonia. Conclusion: Life-threatening bronchiolitis obliterans organising pneumonia can be seen in pediatric transplant patients on tacrolimus or when transitioning from tacrolimus to sirolimus, highlighting the need for close monitoring of heart transplant patients on immunosuppressive medications presenting with hypoxia.